Discussions that mention morphine

Addiction & Recovery board




Can anyone please tell me why my system and my twin sister's respond in such a more "positive" way when we've tried a hydro or oxy--as compared to the terrible sensations when we try, say, a morphine-based "MsContin"--which we both will never touch again! I thought both types went to the same brain receptors?

We're halfway through all our tapering right now. But if I had nothing but MsContins around--I would be doing cold-turkey! :D They are definitely depressants both mentally and physically....and I wonder how people get "hooked" on them?!? I can easily supply my OWN depressions without any help! :)
Not sure, but probably because the MS Contin is a slow release pill, while the percocets are much faster. That is why kids are crushing their pills and causing themselves to overdose, they don't like the fact that some pills are designed to be slow release for longer lasting pain maintenence. Most percocet or oxycodone pain pills are meant for "break through" pain, meaning if you find yourself hurting, you can take them and get feel relief within 30 minutes or so. The morphine is not meant for break through so much, but for maintenence, to keep you leveld off. Did that make any sense at all?
release time has nothing to do with the euphoria you were looking for(and wont find)...everyones drug of choiceis different...what i mean to type is my drug of choice at one time was hydro"s...well i was hooked on heroin and oxys too,but lets say the hydros...they go to your opiate receptors and make you feel good..opiate is greek for feeling euphoric or somethin like that....most opiates turn to morphine once they are metabolized in your system...but morphine when consumed as morphine has different pharmecunetics in your brain...i know what you mean about the sensations you feel when youy take an ms....i had a freind who used to shoot drugs interveniously and told me when he injected morphine he had burning sensations in his lower extremities..ill refraise the friend thing...hes gone to the big recovery house in the sky...some people look for that sensation you feel from the morph,thats their drug of choice....a guy used to come around on the boards here and his "handle"was mscontin...i know i didnt care for it much either but it will take the w/d's away,but why use it unless its prescribed,right?read some of your earlier threads.....take care....chef
i hate mscontin and all morphine as it makes a zombie out of me and it feels like my a** has dropped out from under me on morphine.what chef said makes sense and i think the morphine is about as strong a pill that you can get.i would not fool with this stuff if i did not have pain.-spark


Messages to CHEFOB1 and Spark-o-cet

CHEFOB1 : - I was kind of hoping that the "Voice of Reality" (you) :) might have an explanation. Thanks. Understanding what we put into our bodies is important--but getting them OUT is the goal! The chemical reaction of opiates turning to morphine is one I never knew. Just fyi: I am tapering (for two weeks now) and have gotten to the point of taking 4-5 Vicodin ES (5) a day and just a tiny nibble (about a quarter of the tablet) once a day of one of the very few 40 mg oxys I have left. That "nibble" is just to reduce the worst of the withdrawal...a weakness, I know. (Tapered from about 7 Vicodin ES and 3 40mg Oxys a day.) I've read your story and value your imput. Thanks again for your reality check.

SPARK-O-CET: - It was a relief to read about a similar reaction to the MsContin--which I'll never touch again. But I am even more grateful because, as you may have read, I got "hooked" on drugs only because my cousin--a genuine pain management patient--offered me a few every day or so. And, of course...the intake got higher and higher. Well--just the other day, her doctor took her off the Oxys (three 40's a day) and put her back on this new morphine-based drug "Azivan" (I think it's called.) My cousin is fortunately the most non-addictive person I know. When her pain meds run out...she just hangs out until they're back again. Unbelievable body chemistry. But about 6 months go the pain management doctor put her on MsContin--and she turned into an absolute zombie. It was horrible--and she didn't even realize it. I went up to see her...and she was in bed, slurring her words, insisting to me that she was about to get up. Well, my sister and I got her to call her doctor that day. The morphone was just killing her. Her doctor immediately switched her back to the oxys--and within a day or two, she was just fine.

And now--she's just been put back on morphine. Your post has given me the impetus to go upstairs to visit her later--and talk to her. This is bad news. She's already sounding slowed down. I'm worried. So, I thank you so much for your imput.

Will close here because the heat is not working in my apartment building--and it is one degrees here. :eek: It's tough typing in a ski suit and gloves! Ho Ho. So, I'm going to grab my two little long-haired dogs, jump onto my couch, and put one dog in front of me and one behind me. That should help "up" my body temperature! "Theo and Celeste...where are you.....I'm freeeeeezing....." :D
[B]MESSAGES TO CHEF AND TO TOBIAS


Chef - 60 degrees in Florida, eh, Chef?? As a New Yorker, I say "if you can't stand the heat, get out of the kitchen!" :D (Whichever kitchen you are currently cooking in. Do you have a restaurant? Have you ever read the Chowhound site produced by "Big Dog?--it's great. Or the E-Gullet site?) My younger sister lives in Florida--she refuses to understand that with my body temperature--any temp over 70 degrees drives me to seek refrigeration storage. "It's freezing here," she says when the temps plummet down to 60 there. I just sigh. I'm a January baby and like the cold--but our earlier 1 degre here in New York was pushing it. Anyway, it's up to 9 degrees now (though still freezing in my apt), so I've removed the ski suit and replaced it with a thick fleece jacket.

Congratulations on reaching your 400th post! Your journey back to health must have tested every ounce of you. I have to check out your earlier posts--only read the last couple of months. By the way--my cousin's pill is not Ativan...it's a morphine based time-release capsule--very new I'm told. And I did find it on the net--but have to check up on the spelling. "Avizan" or "Azivan?"

best, Lynn

Tobias - - Your message was so sweet, wishing my sister and I good luck and saying you'll be thinking of us. Ditto, you! Incidentally, Alice and I live in one another's pockets! We're both in the same NYC apt. building, tho in different apts. (I separated from my husband two years ago--and finally have enough space for all my junk!) :D There is no one in the world who means more to me than my twin. She has seen me through (and vice versa) horrible clinical depressions, anxieties, caring for a wonderful mother who slowly became senile...and now we're sharing this addiction. We talk all the time about how very lucky we are to have one another. She works at home as a free-lance writer and I'm am a news publication all day--but the minute I get home, I go up to her apt and we talk for about two hours. When they talk about "soulmates"--having an identical twin is exactly that. Oddly enough, you can still be lonely and depressed by life, even with a soulmate--but the difference is that your soulmate shares it with you. When I separated from my husband, Alice saw me through it. Twins share an undescribably, almost intangible bond--the best in the world, in my humble opinion. :) But both of us are also very aware of our friends' problems and lonliness--and we each have our own special friends, who we try to "mentor" thru hard times.

Your description of taking the MsContin is exactly what I had wondered about. The main difference between you and I is just that, for me, the effects of it were WORSE than withdrawal. Almost like my body was allergic to it. About ten pills have been gathering dust in my dresser for a year now. And believe me--it ain't strength and fortitude. :D I just can't TAKE the stuff.

I know so well about how withdrawals make you depressed. Even though others would say I'm not "on" all that much....and AM tapering...the depression of looking forward to only "reality" can be overwhelming. But...this just proves how awful all this stuff is, because I have nothing to be depresed about. And, besides, my years on Prozac and Wellbutrin have been a lifeline to me. Thanks heavens my actual clinical depression can be curbed. But, somehow, withdrawal, makes life seem so stark. And even though these opiates were affecting my mind and my memory (and how quickly I could think on the job)--I found it so hard to taper until they became unavailable. I think the mental effects of withdrawal are almost worse than the physical (tho, I'm currently enjoying both!)

Both Alice and I wish you the very best--and we'll be thinking of you, also. We hope you will find a soulmate, too. :)

Lynn